Could someone answer a few q's??

Hi, i'm new here and i've got a few questions.

I started about a month ago on seretide. But today i have had a tight chest all day and the past couple of hours i have a had a few chest pains on my right side. I dont know whether i should go to the doctors or not. I'm just worried in case they admit me to hospital and i really dont want that.

Its bearable at the moment but i'm just worried in case it gets worse.

Aswell as the seretide i am also still using my blue inhalor which she said i would need to for a few days untill i get used to the seretide but its been a month now, is it safe to use both or should i go back because the seretide is not working properly? I am on seretide 125 and i have 2 puffs in the morning and 2 puffs at night. If i miss a dose i certainly notice, she said that she wanted to reduce the dose after a month, cant see that happening at the moment!!

Any advice is much appreciated xx

(ps, Great site, wish i had found it sooner!)

4 Replies

  • Hiya annie85,

    Please get yourself off to the doctors - tonight if your worried about any pains or chest tightness as this should not happen and can be a sign that your asthma is out of control - best to get help and come home again than not get help and get very very poorly.

    You are fine to take a ventolin (blue reiever) inhaler at the same time as seretide as seretide as far as i am aware is a protector/steroid inhaler and not a short acting releiver like the blue ventolin one.

    Please if you are struggling take your releiver inhaler as you would in an acute asthma attack so if you have a spacer use up to 10 puffs through this and if needed one more puff every 5 - 10 mins till your doctor gets to you or the paramedics do - please check on the site the details of what to do in an acute asthma attack and follow the guidelines as im sketchy on how many puffs of releiver you use etc all i know is that if your having an asthma attck please dont be scared to take too much ventolin - just get help!!

    All this said - i know your new and i dont want to scare you off ever posting again - but please refer to the terms and conditions of posting on the boards, we cant see you to assertain how severe your symptoms are or whether you need imediate attention or not - it can take time for people to read posts or reply to posts so you may not have had a reply for a few days - so please if you are struggling then get help - this evening!! On call doctor or ambulance!! Hope this helps and your feeling better soon please let us know how you get on and feel free to message me anytime.

    Good luck and i really hope you feel better soon.

    Lv KK Xxxx

  • Hi annie,

    If in any doubt always get medical help, don't fear, they won't bite, and we can only give general advice, as we can't see you.

    To answer your questions, yes chest pain is a side effect, but it only last a short while, and occurs at irregular periods. If you have constant pain then get help, NHS direct would be a good first call, or your local A&E if not too far. There are lots of possible side effects, and not everyone get them. The dose you have is the basic starting level, and I wouldn't expect that to be reduced any time soon, especially after only a month.

    The use of ventolin is perfectly fine, and is to be used if you are struggling to breath, or any other asthma symptoms, and for people like myself, we take a couple of puffs 10-15min before exercise, I do a lot of high end aerobic stuff (swim/bike/run) but those who do a more gentle pace also do the same if you find any form of exercise leaves you short of breath, tight chested, coughing or wheezing.

    I see you say you miss doses, well try to get into a routine, and don't miss a dose, that is one of the secrets to keeping asthma under control, also may be worth speaking to your GP/asthma nurse and asking about a volumatic spacer, it makes taking the seretide easier, and delivers more of each puff into the lungs.


    P.S don't be afraid to ask questions, but there are guidelines that prevent specific emergency medical advice being given.

  • Thanks for the replies :)

    Its calming down now, i just dont like causing a fuss. Its not an emergency, sorry if i made it seem that way.

    I'm currently using an able spacer with my seretide inhalor. I am in a good routine with it, i just meant that if i'm a little bit later taking it than i would normally be i notice.

    Thanks again for the advice xx

  • hey annie!

    Just wanted to say get better soon! And to reassure you can have your blue inhaler whenever you want it. Your seretide is a preventer which gives long term protection, but your blue inhaler is for when ever your feeling symptomatic and to relieve these symptoms quickly! - you could give NHS direct a call just to go over things with you, put your mind at rest and give you some advice on if you need anything else. Also you can use your ventolin with your spacer which should be easier if your feeling a bit symptomatic!

    I hope your feeling better soon

    ally xx

    ps. welcome to AUK!

You may also like...